MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL DETACHMENT HANDLE; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL DETACHMENT HANDLE; HCG, KRD
Model Number SCH1
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2021-02336.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the intracranial vessels using penumbra smart coils (smart coils) and a penumbra smart coil detachment handle (handle).During the procedure, the physician advanced a smart coil into the target vessel and attempted to detach it using the handle; however, the smart coil failed to detach.Therefore, the smart coil was removed.The procedure was completed using another smart coil.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned smart coil revealed that the embolization coil was detached from its pusher assembly, and therefore, the complaint could not be confirmed.Evaluation revealed that the pet lock was separated on the proximal end of the pusher assembly, and the pull wire was retracted out of the ddt.This typically occurs during a successful detachment.Based on the returned condition, the root cause of the reported detachment issue could not be determined.Evaluation of the returned handle revealed that the device was functional.During the functional test, the handle was functionally tested on the handle test fixture and passed within specification.The handle was then used to detach a demonstration smart coil without an issue.Penumbra products are visually inspected during in-process inspection and during quality inspection after manufacturing.This report is associated with mfr report number: 1.3005168196-2021-02336.

Brand Name
PENUMBRA SMART COIL DETACHMENT HANDLE
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12667858
Report Number3005168196-2021-02337
Device Sequence Number11802548
Product Code HCG
UDI-Device Identifier00814548016139
UDI-Public00814548016139
Combination Product (Y/N)Y
Initial Reporter CountrySZ
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2026
Device Model NumberSCH1
Device Catalogue NumberSCH1
Device Lot NumberF107702
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2021
Supplement Date Received by Manufacturer10/29/2021
Initial Report FDA Received Date10/20/2021
Supplement Report FDA Received Date11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Date Report Sent to FDA01/01/2005